How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Jessica Your Own Question
Jessica, Certified Veterinary Technician
Category: Dog
Satisfied Customers: 568
Experience:  Licensed Veterinary Tech with 7 years experience in small animal practice
Type Your Dog Question Here...
Jessica is online now
A new question is answered every 9 seconds

Yesterday my Yorkie Poo had a seizure. The vet said he ...

Resolved Question:

Yesterday my Yorkie Poo had a seizure. The vet said he might have hypoglycemia. The vet gave me Lactulose. My question is what can i give him also at home that might prevent him from having another seizure? He also doesn''t have much of an appitite for dog food right now. What can I do or give him to eat that will get food back into his system? I just want to get him his strenght back since today he is a little sluggish
Submitted: 8 years ago.
Category: Dog
Expert:  Jessica replied 8 years ago.
Hi there! There isn't anything you can give at home to prevent another seizure, but if the seizures continue, your vet may prescribe an anti-seizure drug such as phenobarbital, if indicated. Your dog is less than a year old, I see...perhaps he is affected by juvenile hypoglycemia (this is most common in pups less than 3 months old). I am attaching an article about hypoglycemia for your information:

You can try to coax him to eat by offering soem canned dog food or mixing some meat flavored baby food into his dry food (make sure it does not contain onion powder as onion is toxic to pets). If he will not eat anything, your vet should know about this so he can either give you some prescription food to try, like Hills a/d, or force feed him to get some sustenance into him! You can also change foods, but do so slowly over a period of a few days to a week, gradually increasing the amount of new food and decreasing the old until you have switched over completely. Switching too fast may cause diarrhea, and we don't want that!!

Here is an article on epilepsy and seizures, just FYI:

If you think your dog is acting lethargic or strangely, you can give a little Karo syrup to see if he improves. I know you have Lactulose, but I think some animals don't like the taste. Call your vet if he does have another seizure, or if anything else changes.

I hope this helps! Best of luck.

Jessica and 2 other Dog Specialists are ready to help you

Related Dog Questions